본문 바로가기
KERD
논문KCI 등재

Musical Hallucination Caused by Ceftazidime in a Woman with a Hearing Impairment

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

초록

Musical hallucinations remain a poorly understood clinical phenomenon, possibly because these types of hallucination have multiple causes and are rarely the focus of published reports. Here, the case of a 51-year-old female patient with a hearing impairment who developed musical hallucinations during treatment with ceftazidime, a third-generation cephalosporin, is presented. She responded to the discontinuation of ceftazidime and the initiation of low-dose olanzapine treatment. Musical hallucinations associated with ceftazidime are very rare, and the mechanisms underlying its occurrence remain unknown. Further studies will be necessary to determine the pathophysiology of adverse psychiatric reactions associated with ceftazidime.

Abstract

Musical hallucinations remain a poorly understood clinical phenomenon, possibly because these types of hallucination have multiple causes and are rarely the focus of published reports. Here, the case of a 51-year-old female patient with a hearing impairment who developed musical hallucinations during treatment with ceftazidime, a third-generation cephalosporin, is presented. She responded to the discontinuation of ceftazidime and the initiation of low-dose olanzapine treatment. Musical hallucinations associated with ceftazidime are very rare, and the mechanisms underlying its occurrence remain unknown. Further studies will be necessary to determine the pathophysiology of adverse psychiatric reactions associated with ceftazidime.

참고문헌 (17)

  1. Coebergh JA, "Musical hallucinations : review of treatment effects", Front Psychol, 6, pp.814~ (2015)
  2. Cole MG, "The prevalence and phenomenology of auditory hallucinations among elderly subjects attending an audiology clinic", Int J Geriatr Psychiatry, 17, pp.444~452 (2002)
  3. Sanchez TG, "Musical hallucination associated with hearing loss", Arq Neuropsiquiatr, 69, pp.395~400 (2011)
  4. Golden EC, "Minds on replay : musical hallucinations and their relationship to neurological disease", Brain, 138, pp.3793~3802 (2015)
  5. Schielke E, "Musical hallucinations with dorsal pontine lesions", Neurology, 55, pp.454~455 (2000)
  6. Evers S, "Musical hallucinations", Curr Psychiatry Rep, 8, pp.205~210 (2006)
  7. Tomar A, "Musical hallucinations induced by drugs", Int Psychogeriatr, 19, pp.1169~1172 (2007)
  8. al-Zahawi MF, "Hallucinations in association with ceftazidime", BMJ, 297, pp.858~ (1988)
  9. Douglas MA, "Ceftazidime-induced encephalopathy in a patient with renal impairment", Arch Neurol, 45, pp.936~937 (1988)
  10. Jackson GD, "Ceftazidime encephalopathy : absence status and toxic hallucinations", J Neurol Neurosurg Psychiatry, 55, pp.333~334 (1992)
  11. Quandt-Herrera P, "Antibiomania : Secondary mania associated with ceftazidime", J Clin Psychopharmacol, 35, pp.619~621 (2015)
  12. Slaker RA, "Neurotoxicity associated with ceftazidime therapy in geriatric patients with renal dysfunction", Pharmacotherapy, 11, pp.351~352 (1991)
  13. Keshavan MS, "First-episode studies in schizophrenia : criteria and characterization", Schizophr Bull, 18, pp.491~513 (1992)
  14. Auffarth IS, "Musical hallucination in a patient after cochlear implantation", J Neuropsychiatry Clin Neurosci, 21, pp.230~231 (2009)
  15. Joseph J, "Ceftazidime-induced myoclonus and encephalopathy in hemodialysis patient", Indian J Nephrol, 25, pp.61~62 (2015)
  16. Blom JD, "Musical hallucinations treated with acetylcholinesterase inhibitors", Front Psychiatry, 6, pp.46~ (2015)
  17. Mansoor D, "Musical hallucinations successfully treated with antipsychotic medications : three case reports", Psychosomatics, 55, pp.191~193 (2014)

관련 논문AI추천

이 간행물의 다른 논문 (21건)